MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-020
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing of the balloon material, materials, inflation technique, inflation over rated burst pressure, interactions with other devices, anatomical conditions, a previously implanted stent or insufficient preparation prior to use.The investigation was unable to determine a conclusive cause for the reported balloon rupture.It is possible that during advancement the balloon became compromised and/or damaged against the heavily calcified anatomy and/or other devices used in the procedure resulting in the reported balloon rupture; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, heavily tortuous de novo left superficial femoral artery that was 99% stenosed.The lesion was approached via the right common femoral artery.The 6x20mm armada 35 balloon ruptured on the first inflation at nominal pressure.The balloon was removed and replaced with a same size non-abbott balloon and a non-abbott stent to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10959105
Report Number2024168-2020-10202
Device Sequence Number558629
Product Code LIT
UDI-Device Identifier08717648155253
UDI-Public08717648155253
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberB2060-020
Device Catalogue NumberB2060-020
Device Lot Number80214G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1